# SDR HYIA2611XKG102

- Difficulty date: March 29, 2010
- Submitted: March 30, 2010
- Operation: Air carrier
- Aircraft: N2611X
- Make and model: Cessna 402C
- Aircraft serial: 402C0072
- Aircraft time: 21,797 hours
- Engine: Cont TSIO520*
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Part number: 0600015C0KG102A
- Part serial: 8853
- Condition: Odor
- Location: Directional
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

IN CLIMB CONFIGURATION, (APPROX 1800 FT), CREW REPORTED HEADING FLAG IN VIEW.  CLIMBING THROUGH 2000 FT, CREW REPORT STRONG SMELL "CHLORINE LIKE ODOR".  CREW ELECTED TO RETURN TO BASE, AFTER CONCLUDING THAT THERE MAY BE AN ELECTRICAL SHORT CIRCUIT, OR POSSIBLE SMOKE IN THE COCKPIT/CABIN.  CREW REDUCED ELECTRICAL LOAD, PERFORMED CABIN /FIRE /SMOKE CHECKLIST, AND LANDED UNEVENTFULLY.   MX FOUND KG-102A REMOTE GYRO HAD SHORTED. R & R GYRO AND RETURNED ACFT TO SERVICE.
